Alert archive / New Jersey / Coastal Flood Statements in 2019
Coastal Flood Statement 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Dec 14, 2019, 1:08 PM EST for Ocean County, New Jersey. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2019, 1:08 PM EST (18:08 UTC)
- Expired
- Dec 14, 2019, 9:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WHUS41 KPHI 141808 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 108 PM EST Sat Dec 14 2019 NJZ020-026-142200- /O.NEW.KPHI.CF.S.0017.191214T1808Z-191214T2200Z/ Ocean-Coastal Ocean- 108 PM EST Sat Dec 14 2019 ...MINOR FLOODING ALONG NORTHERN BARNEGAT BAY... * LOCATIONS...Barnegat Bay, to the north of Barnegat Inlet, and its tidal tributaries. * TIMING...Until 5 PM EST this evening. * COASTAL FLOOD IMPACTS...Up to a half foot of inundation above ground level is possible in low-lying areas near shorelines and tidal waterways. Minor flooding is expected with some road closures possible. && $$ Robertson
1 follow-up statement
004 WHUS41 KPHI 142119 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 419 PM EST Sat Dec 14 2019 NJZ020-026-150200- /O.EXT.KPHI.CF.S.0017.000000T0000Z-191215T0200Z/ Ocean-Coastal Ocean- 419 PM EST Sat Dec 14 2019 * WHAT...Up to one half foot of inundation above ground level in low-lying areas near shorelines and tidal waterways. * WHERE...Northern Barnegat Bay, to the north of Barnegat Inlet and its tidal tributaries. * WHEN...Until 9 PM EST this evening. * IMPACTS...Some water on low lying roads and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive around barricades or through water of unknown depth. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Dec 14, 10:13 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 14, 10:13 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1013 AM EST Sat Dec 14 2019
.SYNOPSIS...
Low pressure will continue to strengthen and move north from
the Mid-Atlantic to New England throughout the day. High
pressure will slowly return into Sunday then push offshore as a
warm front lifts north into the area by late Monday. The
associated low pressure will cross the area on Tuesday then high
pressure will follow in its wake and persist through the end of
the work week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The heaviest of the rain has moved out of the area. In its
wake, a dry slot with areas of fog, drizzle, and occasional
light rain. Another slug of moderate rainfall is over western
Pennsylvania and down into the Appalachians. That lifts to the
north and east today, possibly clipping portions of southeast
Pennsylvania and the southern Poconos this afternoon.
The low will cross directly overhead today and then push off to
the north by late afternoon/evening. Hi-res models continue to
show a nice dry slot moving over the area this morning as the
low moves across the region. While precip may only lighten up in
some areas, we may be able to squeak out a few hours of
relatively dry conditions before rain fills in on the back side
of the low and then quickly comes to an end later in the day.
Warm air advection will continue through today as the low passes
overhead. Similar to yesterday, we will see the greatest warming
occur along the coast and nearby inland areas, although we should
warm into the 50s through much of the forecast area with some 40s
remaining over the southern Poconos.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The low lifts through New England and into Quebec tonight and
any lingering precipitation this evening should end fairly
quickly from south to north. Some light rain/snow showers may
persist across the higher elevations as the flow turns to the
west. Winds will start to pick up overnight and become quite
gusty with winds potentially gusting to around 30 to 35 mph
overnight.
Temperatures will cool behind the exiting low. However, the
clouds may linger around long enough that we don't radiate as
efficiently as we could and temperatures will remain about 5 to
10 degrees warmer than climo norms overnight. Lows will drop
into the 30s across the forecast area, with some temps hanging
on near 40 especially along the immediate coast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Summary: For the long term, there is one system of interest in the
Monday through Tuesday time frame that will warrant keeping a
close eye on. Otherwise, high pressure and fair weather will be
dominating the long term forecast period.
Weak high pressure will dominate briefly on Sunday then move
offshore early Monday as a warm front lifts northward across the
forecast area. The front is forecast to stall over our area Monday
night as its associated low pressure lifts northeastward from the
Tennessee Valley region. In the meantime, overrunning along the warm
front and forcing aloft will result in a shield of stratiform
precipitation mainly along and north of the front. Medium range
guidance varies in the timing and evolution of precipitation,
particularly during the day Monday at its initial onset. It
appears light precip will begin as early as daybreak Monday
across the center portion of the forecast area then weaken and
lift slowly north with the front. Due to the uncertainty in time
and placement of the precip Monday morning, have capped PoPs at
high end chance for now.
At onset, the environment is forecast to be cold enough to support
snow along and north of the I-95 corridor, including southern New
Jersey and the northern portion of Delmarva. Along and south of I-
95, surface temperatures will likely be too warm to support any
accumulation of wintry precip. The cold environmental and surface
air will be replaced by warmer air from the south as the warm front
lifts farther north and warm advection increases throughout the day
on Monday.
The snow will change to a wintry mix the to all rain by the early
afternoon with temperatures above freezing everywhere outside of the
southern Poconos and NW NJ. Precip is forecast to fill in and become
more widespread through the afternoon and into the evening and
overnight periods. Some light snow/sleet accumulations less than 1
inch are possible mainly north/west of the Philly metro area. Across
the southern Poconos and NW NJ, snow/sleet accumulations of 1-2
inches are possible, but the main concern will be freezing rain and
ice accretion. With the warm front stalling south of this area,
temperatures are likely to remain near or below freezing for a much
longer period as precip turns to all rain Monday evening lasting
through much of the overnight and even into Tuesday morning. Ice
accumulations of 0.10 to locally 0.25 inches are possible in the
highest elevations in these areas. Precip will eventually turn to
all rain Tuesday morning, then will end from west to east through
the afternoon as the low moves east of the region.
High pressure will return in its wake then generally fair weather is
expected through the rest of the work week with below normal
temperatures. Some lake effect snow showers are possible Wednesday
night across the southern Poconos and NW NJ.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today... Widespread IFR and LIFR conditions have been present this
morning with areas of rain, drizzle, and fog. This is expected to
continue through early afternoon, though we should see a general
trend for slow improvement and the loss of any LIFR conditions in
most areas by 17z. By mid to late afternoon, especially after 20z,
expect most sites to trend towards MVFR as precipitation ends from
south to north. Light easterly flow in most areas this morning will
turn southwesterly this afternoon and will increase in speed, with
gusts of 20 to 25 kt possible by late afternoon. Moderate confidence.
Tonight...Improving conditions are expected. Any lingering IFR
should improve to MVFR during the evening hours as ceilings lift.
Continued improvement to VFR is expected during the first half of
the night. Southwesterly winds will become more westerly overnight
at around 10 to 15 knots with gust up to 30 knots overnight.
Moderate confidence.
Outlook...
Sunday...VFR with gusty westerly winds 30-35 kts possible. High
confidence.
Sunday night...Westerly winds diminishing becoming light and
variable by daybreak. Mainly VFR with cloud cover increasing and
ceilings lowering throughout the night. Moderate confidence.
Monday...MVFR with IFR developing later in the day. Wintry mix early
changing to rain from south to north through the afternoon. Light
southeasterly winds. Low confidence on timing and details.
Monday night...IFR ceilings. Rain with associated visibility
restrictions. Southerly winds 5-10 kts. Moderate confidence.
Tuesday...Initially IFR will improve to VFR by the end of the day.
Rain and clouds initially will clear through the afternoon.
Southwesterly winds becoming northwesterly around 10 kts with gusts
up to 25 kts. Moderate confidence.
Tuesday night...VFR. Northwesterly winds 5-10 kts. Moderate
confidence.
Wednesday...VFR. Northwesterly winds 10-15 kts with gusts up to 25
kts. Moderate confidence.
&&
.MARINE...
Small Craft Advisory conditions will continue across ocean waters
today with waves 4-7 feet. SCA conditions will then develop across
Delaware Bay this afternoon. Winds are forecast to remain below
criteria through much of the day then increase later this afternoon.
Gales are then forecast to develop into the evening and overnight
hours across all waters. By daybreak Sunday, gales will diminish
across the southern waters and Delaware Bay. Winds and waves will
slowly diminish throughout the day Sunday.
Outlook...
SCA conditions are forecast to develop Monday night with winds
gusting 25-30 kts and waves building to 4-6 feet on Tuesday. A lull
in the winds is forecast Tuesday night, then strengthen again on
Wednesday.
&&
.HYDROLOGY...
The Flood Watch for portions of New Jersey and southeast
Pennsylvania has been cancelled.
The additional rainfall this afternoon should have much impact
on local rivers, creeks, or streams.
Many local rivers, creeks, and streams will continue to have
rises today through Sunday. Most places will not exceed flood
stage. The only exception is Pine Brook on the Passaic which
may approach flood stage on Sunday afternoon and Griggstown on
the Millstone which is above flood stage and a Special River
Statement (RVS) has been issued.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is occurring across the New Jersey and
Delaware coast this morning and will continue into the early
afternoon, including the south shores of the Raritan Bay and
adjacent back bays. The Coastal Flood Advisory has been
expanded to include Kent County, Delaware and Cumberland County,
New Jersey.
We will see an abrupt shift to offshore flow by Saturday night.
Therefore, not expecting the coastal flooding to continue into
subsequent high tide cycles.
With only a brief period of southerly flow, tidal flooding is not
expected on the northeastern shores of the Chesapeake Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 1 PM EST this afternoon for
NJZ012>014-020>027.
DE...Coastal Flood Advisory until 1 PM EST this afternoon for
DEZ002>004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for
ANZ450>455.
Gale Warning from 6 PM this evening to 7 PM EST Sunday for
ANZ450>453.
Gale Warning from 6 PM this evening to 7 AM EST Sunday for
ANZ430-431-454-455.
Small Craft Advisory from 1 PM this afternoon to 6 PM EST this
evening for ANZ430-431.
&&
Synopsis...Staarmann
Near Term...Meola/MPS
Short Term...Meola
Long Term...Staarmann
Aviation...Meola/Staarmann/O'Brien
Marine...Staarmann
Hydrology...MPS
Tides/Coastal Flooding...Johnson/RobertsonHazardous weather outlook, Dec 14, 10:02 AM EST, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1002 AM EST Sat Dec 14 2019 NJZ001-007-008-PAZ054-055-151515- Sussex-Warren-Morris-Carbon-Monroe- 1002 AM EST Sat Dec 14 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A wintry mix of precipitation is forecast Monday through early Tuesday. Freezing rain accumulations of 0.10 to 0.25 inches along with snow and sleet accumulations of one to two inches are possible. This may impact the Monday evening and Tuesday morning commutes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-MDZ008-012-015-019-020-NJZ009-010-015>019-PAZ060>062-070-071- 101>106-151515- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Hunterdon- Somerset-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 1002 AM EST Sat Dec 14 2019 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-NJZ012>014-020>027-151515- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 1002 AM EST Sat Dec 14 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-454-455-151515- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1002 AM EST Sat Dec 14 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>453-151515- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1002 AM EST Sat Dec 14 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Dec 14, 8:35 AM EST, 4 hours 33 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 835 AM EST Sat Dec 14 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-141600- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 835 AM EST Sat Dec 14 2019 ...Areas of Fog This Morning... Areas of fog remain across the region this morning, with some areas experiencing locally dense fog. The locally dense fog will continue for a couple of more hours through this morning, although light fog could continue into the afternoon for some areas. Drivers are urged to exercise caution for rapidly changing visibility. Allow extra time to reach your destination, and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you. Robertson
Special weather statement, Dec 14, 11:52 AM EST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1152 AM EST Sat Dec 14 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-141900- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 1152 AM EST Sat Dec 14 2019 ...Areas of Fog This Afternoon... Areas of fog remain across the region at midday, with some areas experiencing locally dense fog. The locally dense fog will continue into this afternoon, along with areas of drizzle and light rain, although there will be improving conditions through this afternoon. Drivers are urged to exercise caution for rapidly changing visibility. Allow extra time to reach your destination, and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:13 AM EST | Gale Warning | PHI | 39 hr |
Nearby
Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.